Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Severe depression by goldbergs test. Can this be linked to hypothyroidism?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
Goldberg,s test says I have moderate to severe depression. Could this be linked to possible hypothyroidism? Am awaiting blood test results for thyroid but they probably won't reach my surgery until middle of next week
Posted Mon, 9 Jul 2012 in Depression
Answered by Dr. Rohan Khandelwal 8 hours later
Dear Sir,
Thanks for writing in.
Hypothyroidism could be a potential cause of depression. However, the depression associated with hypothyroidism resolves once you start taking the thyroid medications. Having said that, it is important to rule out other causes of depression and also to get the depression treated, as it can lead to further problems. You should consult your doctor and a psychiatrist for the same. Treatment would involve psychotherapy with anti-depressant medications.
In the meantime, it is important that you have friends and family support you during this period and you should discuss your problems with your close ones.

Hope you get well soon.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor